MAUDE Adverse Event Report: ARTHREX, INC. RETROFUSION SCREW, 20MM; SCREW, FIXATION, BONE

ARTHREX, INC. RETROFUSION SCREW, 20MM; SCREW, FIXATION, BONE
Model Number RETROFUSION SCREW, 20MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.The proximal end of the screw and the neck were returned with signs of torsional fracture, with the distal end missing.A most likely cause(s) of this type of event include improper bone preparation and over-torquing the implant during insertion.
 
Event or Problem Description
It was reported that the head of the screw broke-off during insertion; it remains in the patient.This was a hammertoe case on the second toe.(b)(6) male patient.At the first attempt to insert, the surgeon encountered hard bone.He backed out the screw and redrilled the site.At the second attempt, the head broke off.The body of the screw remains in the patient's toe; the surgeon put a pin in the center of the toe next to the screw.

Brand Name
RETROFUSION SCREW, 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8344520
Report Number1220246-2019-00901
Device Sequence Number11162485
Product Code HWC
UDI-Device Identifier00888867187825
UDI-Public00888867187825
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberRETROFUSION SCREW, 20MM
Device Catalogue NumberAR-4157-20
Device Lot Number10185987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR